Neurological conditions
If this is your first visit, check out the community guide. You will have to Join us or Sign in before you can post.
Keep on top of what's being talked about in our recent discussions and have your say!

Baclofen withdrawal. Please help!

Spleshhh1Spleshhh1 Member Posts: 1 Listener
I took Baclofen 25 mg 2 times a day.
I stopped taking it for 2 days,  and got the worse withdrawal symptoms: vision problems, unsteady, fever, Dizziness, Anxiety, Hyperthermia, Depersonalization, 
Tachycardia cogition problems and more... 

I read online that i m having withdrawal /adddiction symptoms and i have to go back to the dosage i took before, so thats what i did. 
After i did that the situation got a little better, but i still have almost all the symptoms and i cant live like this. 

My question is: do i need to taper off baclofen slowly and hope that the symptoms will go away? Or i need to up the dosage untill i feel better and only then to taper off and quit the drug? 

I really need your help... Thank you! 


Replies

  • chiariedschiarieds Community champion Posts: 3,593 Disability Gamechanger
    Hi @Spleshhh1 & welcome to this supportive forum.

    Medications such as this shouldn't be stopped suddenly, nor without your Drs. approval. If they feel you should taper off gradually, then they also would advise how to do this. So I'm very sorry to read about what you're going through. Might you see your GP about this to get their help as soon as you can?
  • SunshineLouSunshineLou Member Posts: 93 Pioneering
    Hi @Spleshhh1,

    When i stopped Baclofen (40mg per day) I didn’t have any withdrawal symptoms.
    My Neurologist and Rehab Dr’s never at any point said I’d have a problem stopping it immediately.
    maybe there’s another cause if you’re still having problems and have re started it?
    I’d ask for advice from your Dr’s x
  • Ami2301Ami2301 Community champion Posts: 6,772 Disability Gamechanger
    Hi @Spleshhh1 and welcome to the community! Sorry to hear about the symptoms you're currently experiencing. Unfortunately, we are not medical professionals therefore we cannot give out advice, however I would advise you to ring 111 if you are concerned or contact your GP on Monday. 
    Community Champion
    Disability Gamechanger - 2019
  • pollyanna1052pollyanna1052 Member Posts: 1,999 Disability Gamechanger
    Spleshhh1 said:
    I took Baclofen 25 mg 2 times a day.
    I stopped taking it for 2 days,  and got the worse withdrawal symptoms: vision problems, unsteady, fever, Dizziness, Anxiety, Hyperthermia, Depersonalization, 
    Tachycardia cogition problems and more... 

    I read online that i m having withdrawal /adddiction symptoms and i have to go back to the dosage i took before, so thats what i did. 
    After i did that the situation got a little better, but i still have almost all the symptoms and i cant live like this. 

    My question is: do i need to taper off baclofen slowly and hope that the symptoms will go away? Or i need to up the dosntill i feel better and only then to taper off and quit the drug? 

    I really need your help... Thank you! 


    Hi, the symptoms you describe as withdrawal do seem a little strong for just missing 2 days meds.
    I used to be on baclofen for spasms and stiffness. It is a drug that I was told I could find my own best dosage level. I did get up to 80 mg a day. But although they stopped the problems, they also weakened my muscles and caused falls. I did eventually come right off them, as I am full time wheelchair user now.

    Why did you come off the baclofen?
    I do think you should see a doctor about all the problems you are having.

    Take care xx
  • Adrian_ScopeAdrian_Scope Administrator Posts: 7,493 Scope community team
    Hi @Spleshhh1. How are you getting on? 
    I can only really echo everyone else here and recommend you speak with your doctor. Please keep in touch and let us know how you are. 
    Senior Community Partner
    Scope

    If you have a few minutes to spare, we'd appreciate your feedback on our online community.
  • pollyanna1052pollyanna1052 Member Posts: 1,999 Disability Gamechanger
    Spleshhh1 said:
    I took Baclofen 25 mg 2 times a day.
    I stopped taking it for 2 days,  and got the worse withdrawal symptoms: vision problems, unsteady, fever, Dizziness, Anxiety, Hyperthermia, Depersonalization, 
    Tachycardia cogition problems and more... 

    I read online that i m having withdrawal /adddiction symptoms and i have to go back to the dosage i took before, so thats what i did. 
    After i did that the situation got a little better, but i still have almost all the symptoms and i cant live like this. 

    My question is: do i need to taper off baclofen slowly and hope that the symptoms will go away? Or i need to up the dosage untill i feel better and only then to taper off and quit the drug? 

    I really need your help... Thank you! 


    Hi again.
    Just wondering if this bit of info might be useful.
    A friend of mine who has spasticity in her legs felt she was on too much baclofen and went for an intrathecal balcofen pump. It was positioned inside her torso and administered a minute amount of baclofen, which was just right to help without side effects.

    She is still able to walk, albeit with some difficulty, but she felt it kept her out of a wheelchair.

    Too much baclofen caused me to fall a lot.
Sign in or join us to comment.